Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 31, 2017, 12:37 PM EDT for Bourbon County, Kentucky. It took effect at Mar 31, 2017, 1:22 PM EDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 12:37 PM EDT (16:37 UTC)
- In effect from
- Mar 31, 2017, 1:22 PM EDT
- Expired
- Apr 1, 2017, 8:51 AM EDT
- In force
- 19 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 19.05 ft at Apr 1, 2017, 1:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
637
WGUS43 KLMK 311637
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1237 PM EDT FRI MAR 31 2017
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-010437-
/O.NEW.KLMK.FL.W.0006.170331T1722Z-170401T0700Z/
/PRSK2.1.ER.170331T1722Z.170331T2000Z.170401T0100Z.NO/
1237 PM EDT FRI MAR 31 2017
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* until late tonight.
* At 12:15 PM Friday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.6 feet by late this afternoon. The river will fall
below flood stage by tonight.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.6
feet on Jan 25 2010.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
SZAPPANOS2 follow-up statements
711
WGUS83 KLMK 010255
FLSLMK
Flood Statement
National Weather Service Louisville KY
1055 PM EDT FRI MAR 31 2017
...The Flood Warning continues for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-011455-
/O.EXT.KLMK.FL.W.0006.000000T0000Z-000000T0000Z/
/PRSK2.1.ER.170331T1700Z.170401T1300Z.000000T0000Z.NO/
1055 PM EDT FRI MAR 31 2017
The Flood Warning continues for
the Stoner Creek at Paris.
* until further notice.
* At 10:15 PM Friday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by
Saturday morning then begin falling.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 19.0
feet on May 19 2002.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
RL840
WGUS83 KLMK 011251
FLSLMK
Flood Statement
National Weather Service Louisville KY
851 AM EDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-011321-
/O.CAN.KLMK.FL.W.0006.000000T0000Z-170401T1251Z/
/PRSK2.1.ER.170331T1700Z.170401T0500Z.170401T1117Z.NO/
851 AM EDT SAT APR 1 2017
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 8:15 AM Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 7:17 AM Saturday.
* Forecast...The river will continue to fall to 15.5 feet by Sunday
morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.1
feet on Mar 5 2008.
&&
LAT...LON 3811 8401 3823 8414 3835 8422 3829 8433
3816 8425 3804 8413
$$
KYC061-020051-
/O.NEW.KLMK.FL.W.0008.170401T1251Z-000000T0000Z/
/BRNK2.1.ER.000000T0000Z.170401T1200Z.000000T0000Z.NO/
851 AM EDT SAT APR 1 2017
* At 8:45 AM Saturday the stage was 29.0 feet.
* Flood stage is 18.0 feet.
* Impact...At 30.0 feet...Water reaches Green River Ferry parking lot.
&&
LAT...LON 3728 8610 3724 8617 3724 8641 3713 8641
3715 8611 3719 8604
$$
SZAPPANOSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:53 AM EDT, 44 minutes earlier.
Area forecast discussion, Mar 31, 11:53 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1153 AM EDT Fri Mar 31 2017 .Forecast Update... Issued at 1150 AM EDT Fri Mar 31 2017 Current forecast remains in good shape this morning. Plenty of low clouds and scattered rain showers will continue to move across the northern half of the forecast area this afternoon before tapering off this evening. Highs today will generally remain in the upper 40s to the very low 50s. && .Short Term (Now through Saturday)... Issued at 244 AM EDT Fri Mar 31 2017 Nearly stacked low pressure over the upper Ohio Valley today will spin widespread clouds and scattered showers from the Great Lakes into the Ohio Valley. High temperatures this afternoon will be restricted to the middle and upper 50s, with winds gusting to around 20 mph bringing a bit of a chill to the air. Tonight and tomorrow high pressure will nose in from the northwest. The scattered showers should come to an end early this evening, but low clouds will persist well into Saturday as 1000-850 RH remains high...especially over southern Indiana and the Kentucky Blue Grass. Low temperatures tonight will be around 40, with highs Saturday approaching 60. .Long Term (Saturday Night through Thursday)... Issued at 251 AM EDT Fri Mar 31 2017 The next storm system is still on schedule for early next week. Looking at the surface low Monday and Monday night, the operational GFS is just north of its ensemble mean, and the operational EC is just south of its ensemble mean. Taking this into account would result in a low track from Arkansas Monday morning to Ohio by Tuesday morning. This represents a northward trend, similar to what happened with the last couple of systems. Though the best chances of heavy weather still appear to be to our south, models trends will have to be monitored. At any rate, widespread showers and scattered thunderstorms can be expected in the Ohio Valley late Sunday night through Monday night. That system will be followed quickly on its heels by the next upper trof dropping into the central and eastern United States and providing us with more shower and thunderstorm chances late Tuesday night through Thursday. && .Aviation...(12Z TAF Issuance) Issued at 638 AM EDT Fri Mar 31 2017 An upper low will pivot over the region today bringing scattered showers and lower ceilings, especially to SDF and LEX. Regional radar shows showers beginning to move into central Kentucky and these will reach SDF between 12-14z, and LEX closer to 15z. MVFR ceilings will spread over the area as well and remain in place through the day. Winds will stay out of the west, and pick up to around 15 kts. Some gusts to 20 kts possible this afternoon. Good consensus in the forecast models that the stratus will stick around this evening and tonight and potentially lower to IFR at SDF and LEX. Confidence is higher for this to occur at LEX, so went ahead and included into the TAF but held off at SDF for now. At BWG, stratus may begin to scatter out overnight or early Saturday morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update............MJ Short Term........13 Long Term.........13 Aviation..........ZT
Hazardous weather outlook, Mar 31, 11:54 AM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1154 AM EDT Fri Mar 31 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011600- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1154 AM EDT Fri Mar 31 2017 /1054 AM CDT Fri Mar 31 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An active weather pattern will bring thunderstorm chances to the region next week...especially Monday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at least through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:00 PM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Mar 30, 8:18 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| Mar 30, 8:25 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 25 min |
| Mar 30, 8:27 PM EDT | Special Weather Statement | LMK | Marion, Taylor | 33 min |
| Mar 30, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 25 min |
| Mar 30, 8:44 PM EDT | Special Weather Statement | LMK | Hart, Larue | 31 min |
| Mar 30, 8:59 PM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Mar 30, 9:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 26 min |
| Mar 30, 9:05 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 25 min |
| Mar 30, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 20 min |
| Mar 30, 9:16 PM EDT | Special Weather Statement | LMK | Allen, Barren | 29 min |
| Mar 30, 9:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Mar 30, 9:25 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 35 min |
| Mar 30, 9:26 PM EDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| Mar 30, 9:39 PM EDT | Special Weather Statement | LMK | Fayette, Scott | 36 min |
| Mar 30, 9:55 PM EDT | Special Weather Statement | LMK | Green, Hart, Metcalfe | 35 min |
| Mar 30, 10:15 PM EDT | Special Weather Statement | LMK | Clark, Madison | 30 min |
| Mar 30, 10:19 PM EDT | Special Weather Statement | LMK | Larue, Marion | 26 min |
| Mar 30, 10:23 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 37 min |
| Mar 30, 10:31 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 29 min |
| Mar 30, 10:39 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 20 min |
| Mar 30, 10:43 PM EDT | Special Weather Statement | LMK | Casey, Russell | 32 min |
| Mar 30, 10:47 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 28 min |
| Mar 30, 10:51 PM EDT | Special Weather Statement | LMK | Anderson, Washington | 24 min |
| Mar 30, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 34 min |
| Mar 30, 11:13 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine | 32 min |
| Mar 30, 11:24 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 21 min |
| Mar 30, 11:25 PM EDT | Special Weather Statement | LMK | Fayette | 35 min |
| Mar 31, 5:21 AM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Nicholas | 3 hr |
| Mar 31, 3:49 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 12 hr |
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.